Alert archive / California / Winter Storm Watches in 2006

Winter Storm Watch 4, NWS Eureka, CA

March 3, 2006

NWS Eureka, CA issued this winter storm watch at Mar 3, 2006, 3:20 PM PST. It took effect at Mar 4, 2006, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 3, 2006, 3:20 PM PST (23:20 UTC)
In effect from
Mar 4, 2006, 10:00 PM PST
Expired
Mar 4, 2006, 4:06 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 032320
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
320 PM PST FRI MAR 3 2006


CAZ004-041300-
/O.NEW.KEKA.WS.A.0004.060305T0600Z-060306T0000Z/
UPPER TRINITY RIVER-
320 PM PST FRI MAR 3 2006

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY AFTERNOON ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
AFTERNOON. 

ANOTHER STRONG STORM WILL AFFECT NORTHWEST CALIFORNIA SATURDAY
NIGHT INTO SUNDAY. HEAVY PRECIPITATION IS EXPECTED TO BEGIN LATE
SATURDAY EVENING AND CONTINUE THROUGH SUNDAY AFTERNOON. SNOW
LEVELS ARE EXPECTED TO REMAIN BETWEEN 3000 AND 4000 FEET...WITH 8
TO 12 INCHES OF SNOW POSSIBLE ABOVE 4000 FEET. STRONG GUSTY WINDS
ARE ALSO LIKELY WITH THIS STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
1 follow-up statement
000 
WWUS46 KEKA 041206
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
406 AM PST SAT MAR 4 2006

CAZ004-050115-
/O.UPG.KEKA.WS.A.0004.060305T0600Z-060306T0000Z/
/O.NEW.KEKA.WS.W.0002.060305T0600Z-060306T0600Z/
UPPER TRINITY RIVER-
406 AM PST SAT MAR 4 2006

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

ANOTHER STRONG STORM WILL AFFECT NORTHWEST CALIFORNIA LATE SATURDAY
NIGHT THROUGH SUNDAY EVENING. HEAVY PRECIPITATION IS EXPECTED TO BEGIN
LATE SATURDAY EVENING AND CONTINUE THROUGH LATE SUNDAY EVENING.
SNOW LEVELS ARE EXPECTED TO REMAIN BETWEEN 2500 AND 3500 FEET
DURING THIS EVENT...WITH UP TO 12 INCHES OF SNOW POSSIBLE ABOVE
3000 FEET BY SUNDAY EVENING. STRONG GUSTY WINDS ARE ALSO LIKELY WITH
THIS STORM ON SUNDAY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CAZ003-050115-
/O.NEW.KEKA.WS.W.0002.060305T0600Z-060306T0600Z/
NORTH COAST INTERIOR-
406 AM PST SAT MAR 4 2006

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
SUNDAY. 

ANOTHER STRONG STORM WILL AFFECT NORTHWEST CALIFORNIA LATE SATURDAY
NIGHT THROUGH SUNDAY EVENING. HEAVY PRECIPITATION IS EXPECTED TO BEGIN
LATE SATURDAY EVENING AND CONTINUE THROUGH SUNDAY AFTERNOON. SNOW
LEVELS ARE EXPECTED TO START OUT BETWEEN 2500 AND 3500 FEET...WITH
8 TO 12 INCHES OF SNOW ACCUMULATION POSSIBLE ABOVE 3000 FEET BY
SUNDAY EVENING. STRONG GUSTY WINDS ARE ALSO LIKELY WITH THIS
STORM ON SUNDAY MORNING.|


$$
MJV

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Mar 3, 3:15 PM PST, 5 minutes earlier.

Area forecast discussion, Mar 3, 3:15 PM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
315 PM PST FRI MAR 3 2006

.SYNOPSIS...A WEAK UPPER RIDGE WILL BUILD INTO THE REGION THIS
EVENING INTO SATURDAY GIVING THE REGION A BRIEF BREAK IN THE WEATHER
PATTERN. ANOTHER PACIFIC SYSTEM WILL APPROACH THE REGION ON
SUNDAY...BRINGING ANOTHER SHOT OF COLD AIR AND MOISTURE THROUGH NEXT
WEDNESDAY.

&&

.DISCUSSION...THE UPPER LOW RESPONSIBLE FOR THE RAIN AND SNOW OVER
THE PAST COUPLE DAYS IS CONTINUING TO FILL AND MOVE OUT TO THE EAST.
ISOLATED SHOWERS WILL CONTINUE THROUGH THIS EVENING ON THE BACK SIDE
OF THIS LOW. LATE TONIGHT INTO SATURDAY MORNING...A WEAK RIDGE WILL
GIVE NORTHWEST CALIFORNIA A BRIEF BREAK FROM THE RAIN AND HEAVY
SNOW.

LATE SATURDAY INTO SUNDAY...THE NEXT STRONG SYSTEM WILL APPROACH
NORTHWEST CALIFORNIA...BRINGING YET ANOTHER ROUND OF WIND...RAIN AND
SNOW. MODELS ARE IN GOOD AGREEMENT WITH THE HANDLING OF THIS SYSTEM.
THIS LOW LOOKS TO HAVE A BETTER TAP INTO TROPICAL MOISTURE THAN THE
PREVIOUS ONE. GFS IS INDICATING A STREAM OF 1+ INCH OF PW FROM NEAR
THE HAWAIIAN ISLANDS INTO CALIFORNIA BY SUNDAY MORNING. MODEL TIMING
LOOKS REASONABLE WITH LIGHT RAIN DEVELOPING BY SATURDAY AFTERNOON
OVER THE NORTHERN PORTIONS OF THE CWA AND SLOWLY SPREADING SOUTH.
THE BRUNT OF THE HEAVIER RAIN AND SNOW WILL COME SUNDAY AS THE FRONT
APPROACHES THE COAST. THE HIGHEST PRECIP TOTALS LOOK TO BE IN THE
SOUTHERN PORTIONS OF THE CWA...HOWEVER THE ENTIRE CWA CAN EXPECT
LIQUID TOTALS OF 1 TO 3INCHES WITH LOCALIZED HIGHER AMOUNTS. BASED
ON THE STRENGTH OF THIS LOW...WILL ISSUE A HIGH WIND WATCH FOR ZONES
1 AND 3 AND WINTER STORM WATCH FOR ZONES 3...4 AND 76. ADVISORY
LEVEL WINDS ARE ALSO POSSIBLE IN ZONE 2 AND 4.

IN THE EXTENDED...A SERIES OF SHORTWAVES WILL CONTINUE TO PRODUCE
SHOWER ACTIVITY THROUGH THE FORECAST PERIOD. WILL GO WITH A BROAD
CHANCE OF PRECIP THROUGH DAY 7. IF THE MODELS CONTINUE ON
TRACK...WEDNESDAY LOOKS TO BE THE WETTEST PERIOD.

&&

.MARINE...A WINDSHIFT WILL OCCUR LATER THIS AFTN INTO ERLY EVENING
IN THE NEAR SHORE WATERS AS SOUTH WINDS AHEAD OF A WEAK FRONT SWITCH
TO THE WNW. THIS WILL BE SHORT-LIVED AS SE WINDS GET UNDERWAY AFTER
MIDNIGHT IN ADVANCE OF A DVLPG STORM SYSTEM. GALE WARNING REMAINS
POSTED ALL WATERS FOR SOUTHERLY GALES SAT AFTN AND NIGHT. STEEP S
AND SW SWELL STILL APPEARS LIKELY SUNDAY INTO MONDAY AS 2 SEPARATE
NEARBY FETCH REGIONS GENERATE SHORT PERIOD ENERGY THIS WAY. THUS HAZ
SEAS WARNING COND INITIATED FOR 3RD PERIOD. STORM FORCE WIND GUSTS
STILL LOOK LIKE A GOOD BET SAT NIGHT AND HAVE KEPT THAT WORDING TO
50 KT LOCALLY SINCE DURATION OF THESE WINDS LOOK TO BE LIMITED...BUT
MORE THAN 2 HOURS (OR 3 HOURLY BUOY OBS) WOULD VERIFY EVENT SO LATER
SHIFTS SHOULD RE-EXAMINE STORM FORCE POTENTIAL WITH NEWEST MODEL RUN.

&&

.AVIATION...PLEASE SEE TAF AND TWEBS FOR DETAILS.

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
.SMALL CRAFT ADVISORY...PZZ450>475

&&

KLEESCHULTE/COLBY

VISIT US AT WWW.WEATHER.GOV/EUREKA

In the hours before

Local storm report, Mar 3, 11:06 AM PST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1106 AM PST FRI MAR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       1 ESE ZENIA             40.19N 123.46W
03/02/2006  E6.0 INCH        TRINITY            CA   TRAINED SPOTTER

            STORM TOTAL 12 TO 16 INCHES

0700 AM     HEAVY SNOW       1 ESE ZENIA             40.19N 123.46W
03/02/2006  E6.0 INCH        TRINITY            CA   TRAINED SPOTTER

            STORM TOTAL 12 TO 16 INCHES

&&

SCOTT
Local storm report, Mar 3, 11:08 AM PST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1108 AM PST FRI MAR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY SNOW       10 N LAYTONVILLE        39.81N 123.48W
03/02/2006  E15.0 INCH       MENDOCINO          CA   TRAINED SPOTTER

            STORM TOTAL 2 FEET.

&&

SCOTT

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 3:20 PM PSTHigh Wind WatchEKA13 hr

Nearby

Winter Storm Watches in California, 2006Every winter storm watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.